Side Effects of Ritalin

Side Effects of Ritalin
Q:
Side Effects of Ritalin

My son has been having frequent stomachaches. He is taking Ritalin for ADD. Is Ritalin associated with stomachaches?

A:

Dr. Greene’s Answer:

The most common side effects of Ritalin overall are nervousness and insomnia. In children, trouble with appetite and stomachaches can be even more common. If the stomachaches continue, you will want to report them to your doctor.

If Ritalin is the cause you might want to consider adjusting the dose or changing medications–though sometimes it can be continued as-is. I’m glad you asked this question–many parents don’t know that stomachaches can be a common side effect of Ritalin.

Reviewed by: Khanh-Van Le-Bucklin, Raanan Odom
Last reviewed: May 23, 2008
Dr. Alan Greene

Article written by

Dr. Greene is the founder of DrGreene.com (cited by the AMA as “the pioneer physician Web site”), a practicing pediatrician, father of four, & author of Raising Baby Green & Feeding Baby Green. He appears frequently in the media including such venues as the The New York Times, the TODAY Show, Good Morning America, & the Dr. Oz Show.

 

Comments

Leave a Comment